MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HD 32 + 4; PRSTHSSHIPSMI-CNSTRINDMTAL/PLYMRPROUSUNCMNTD

SMITH & NEPHEW, INC. COCR 12/14 FEM HD 32 + 4; PRSTHSSHIPSMI-CNSTRINDMTAL/PLYMRPROUSUNCMNTD
Model Number 71303204
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to pain and elevated metal ion levels.Supected trunionosis of a cocr femoral head on a titanium alloy uncemented polarstem.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device could not confirm the stated failure mode.The device has signs of damage from implantation.The device was manufactured in 2017.The medical investigation concluded that a revision on a cocr femoral head secondary to ¿pain, elevated metal ions and suspected trunnionosis¿.No metal ion levels were provided for this investigation.No clinical/medical supporting documents were provided.Without supporting clinical/medical documents, a thorough investigation cannot be performed.Should information become available this complaint can be re-assessed.The head was returned for evaluation; however, the inspection did not reveal any answers regarding the complaint.The impact to the patient beyond the revision surgery and the recovery cannot be concluded.The root cause of the pain, elevated metal ion levels and suspected trunnionosis cannot be concluded with the information provided.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.Pain is a potential complication associated with any surgery.Some potential probable causes could include patient reaction or a post-operative healing issue.The need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
COCR 12/14 FEM HD 32 + 4
Common Device Name
PRSTHSSHIPSMI-CNSTRINDMTAL/PLYMRPROUSUNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9558084
Report Number1020279-2020-00150
Device Sequence Number11348292
Product Code LPH
UDI-Device Identifier03596010194190
UDI-Public03596010194190
Combination Product (Y/N)N
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71303204
Device Catalogue Number71303204
Device Lot Number17FT88875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/11/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer03/19/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;